News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Diabetes

Question: concerned


 kidofking316 - Wed Jun 18, 2003 11:19 am

Since January I have had 3 episodes of blurred vision. Only 1 has been followed by a headache. These episodes usually last about 45 minutes and I can see, but cannot focus on anything. My doctor does not know what it is, but says if it happens again, I am in for a lot of tests.

In the last 3 days I have been experiencing numbing tingliness in my right shoulder, neck, right side of my face and down my back. It feels similar to your foot falling asleep and then waking it up.

Could this simply be a pinched nerve or could the two be related?
 Dr. Russell M - Thu Jun 19, 2003 2:56 am

User avatar Dear kidofking,

For diabetes to be affecting the eyes would usually take 15 years and depends on the control one has over the blood sugar. Hypertension has synergistic effect on the eyes with diabetes, i.e., systemic hypertension, especially in the setting of renal affection by diabetes, correlates well with the presence of retinopathy (diseased retina of eye). Independently, hypertension also may complicate diabetes in that it may result in hypertensive retinal vascular changes superimposed on the preexisting diabetic retinopathy further compromising retinal blood flow.

Other diabetic diseases affecting the eyes include corneal abnormalities, glaucoma, cataracts, iris neovascularization, neuropathies, etc. Anyways, you should take a look into your ophthalmologist soon.

As for the tingling and numbing sensation, both the hypertension and diabetes could cause disease of the nerves (neuropathy) which is partially amenable to treatment with the B complex vitamins, but if your tingling and numbing turns painful, other drugs like tricyclic antidepressant group may prove helpful.

So, is your blood sugar and blood pressure well controlled??

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here